Inscrição na biblioteca: Guest
Portal Digital Begell Biblioteca digital da Begell eBooks Diários Referências e Anais Coleções de pesquisa
International Journal of Fluid Mechanics Research
ESCI SJR: 0.206 SNIP: 0.446 CiteScore™: 0.5

ISSN Imprimir: 2152-5102
ISSN On-line: 2152-5110

Volumes:
Volume 46, 2019 Volume 45, 2018 Volume 44, 2017 Volume 43, 2016 Volume 42, 2015 Volume 41, 2014 Volume 40, 2013 Volume 39, 2012 Volume 38, 2011 Volume 37, 2010 Volume 36, 2009 Volume 35, 2008 Volume 34, 2007 Volume 33, 2006 Volume 32, 2005 Volume 31, 2004 Volume 30, 2003 Volume 29, 2002 Volume 28, 2001 Volume 27, 2000 Volume 26, 1999 Volume 25, 1998 Volume 24, 1997 Volume 23, 1996 Volume 22, 1995

International Journal of Fluid Mechanics Research

DOI: 10.1615/InterJFluidMechRes.v34.i3.20
pages 210-223

Qualitative Study to Assess the Effect of a Subsurface Barrier on Contaminant Transport in Groundwater: Computation of Moments

Samir K. Das
Department of Computational Fluid Dynamics, International Institute of Information Technology, P-14, Rajiv Gandhi Infotech Park, Hinjawadi, Pune- 411057, India
A. S. Warke
Symbiosis Institute of Technology, Lavale Campus, Dynamics, Pune - 411 042, India
Rama Subba Reddy Gorla
Department of Mechanical Engineering, Cleveland State University, Cleveland, OH, 44115 USA; Department of Mechanical Engineering, University of Akron, Akron, Ohio 44325, USA; Department of Mechanical & Civil Engineering, Purdue University Northwest, Westville, IN 46391, USA

RESUMO

This paper describes a numerical solution of solute transport in a hypothetical, homogeneous, isotropic aquifer under constant seepage velocity where the contaminant source is located at the bottom left-hand model boundary with finite length. On applying the alternate direction implicit method, the governing unsteady advective-dispersive equation is solved to obtain the time evolution of the contaminant plume for two scenarios: with the absence of a subsurface barrier and with the presence of a subsurface barrier at dimensionless distance X = 1.0 or 2.6. Model simulations are carried out for up to 16 years to assess the long-term effect, wherein we employ the method of moments to study important statistical parameters such as central moment, coefficients of skewness, and kurtosis. We approximate the mean concentration distribution by applying Edgeworth's asymptotic series for non-Gaussian curves involving Hermite polynomials. The forward displacement of centroid with time, and deviations of the mean concentration distribution from Gaussianity have been examined in both scenarios.


Articles with similar content:

ESTIMATION OF CONTAMINANT SPREAD IN A TWO-LAYER AQUIFER FOR RECHARGE AND WITHDRAWAL SCENARIOS USING THE METHOD OF MOMENTS
Special Topics & Reviews in Porous Media: An International Journal, Vol.3, 2012, issue 2
Samir K. Das, A. S. Warke
A PRIORI ERROR ANALYSIS OF STOCHASTIC GALERKIN PROJECTION SCHEMES FOR RANDOMLY PARAMETRIZED ORDINARY DIFFERENTIAL EQUATIONS
International Journal for Uncertainty Quantification, Vol.6, 2016, issue 4
Christophe Audouze , Prasanth B. Nair
ORTHOGONAL BASES FOR POLYNOMIAL REGRESSION WITH DERIVATIVE INFORMATION IN UNCERTAINTY QUANTIFICATION
International Journal for Uncertainty Quantification, Vol.1, 2011, issue 4
Oleg Roderick, Mihai Anitescu, Fred Hickernell, Yiou Li
AN EFFICIENT MESH-FREE IMPLICIT FILTER FOR NONLINEAR FILTERING PROBLEMS
International Journal for Uncertainty Quantification, Vol.6, 2016, issue 1
Feng Bao, Yanzhao Cao, Guannan Zhang, Clayton G. Webster
Mean Square Approximation of Solutions of Stochastic Differential Equations Using Legendre's Polynomials
Journal of Automation and Information Sciences, Vol.32, 2000, issue 12
Dmitriy F. Kuznetsov